Alert archive / Florida / Freeze Warnings in 2011
Freeze Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Jan 22, 2011, 3:45 AM EST for Lake County, Volusia County, Florida. It took effect at Jan 23, 2011, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 3:45 AM EST (08:45 UTC)
- In effect from
- Jan 23, 2011, 2:00 AM EST
- Expired
- Jan 23, 2011, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892 WWUS72 KMLB 220845 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 345 AM EST SAT JAN 22 2011 FLZ041-044-144-222145- /O.NEW.KMLB.FZ.W.0003.110123T0700Z-110123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT 345 AM EST SAT JAN 22 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY. NORTHWEST WINDS WILL TRANSPORT A COOLER AND DRIER AIRMASS DOWN THE FLORIDA PENINSULA TODAY AND TONIGHT. WINDS WILL WEAKEN PAST MIDNIGHT TONIGHT AND WITH CLEAR SKIES OVER THE AREA...WILL ALLOW TEMPERATURES TO FALL STEADILY OVERNIGHT. MINIMUM TEMPERATURES WILL REACH AT OR JUST BELOW FREEZING OVER LAKE AND INTERIOR VOLUSIA LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WEITLICH
1 follow-up statement
876 WWUS72 KMLB 221929 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EST SAT JAN 22 2011 FLZ041-044-144-231300- /O.CON.KMLB.FZ.W.0003.110123T0700Z-110123T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT 229 PM EST SAT JAN 22 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY... NORTHWEST WINDS WILL TRANSPORT A COOLER AND DRIER AIRMASS DOWN THE FLORIDA PENINSULA TONIGHT. WINDS WILL WEAKEN PAST MIDNIGHT AND WITH CLEAR SKIES OVER THE AREA...WILL ALLOW TEMPERATURES TO FALL STEADILY OVERNIGHT. MINIMUM TEMPERATURES WILL REACH AT OR JUST BELOW FREEZING OVER LAKE AND INTERIOR VOLUSIA LATE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 21, 9:15 PM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 21, 9:15 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 PM EST FRI JAN 21 2011
.DISCUSSION...
COLD FRONT CURRENTLY SITUATED ACROSS THE PENINSULA AROUND LAKE
OKEECHOBEE THIS EVENING. SFC ANALYSIS INDICATES A WEAK LOW PRESSURE
BEGINNING TO DEVELOP ALONG IT TO THE NORTH OF THE BAHAMAS AS THE
120KT JET OVERHEAD MOVES OFF TO THE NORTHEAST. HEAVIER RAIN HAS
MOVED OFFSHORE THIS EVENING...BUT A FEW LIGHT SHOWERS/DRIZZLE REMAIN
AS THE AREA REMAINS UNDER THE DIMINISHING INFLUENCE OF THE RIGHT
REAR QUAD OF THE JET AND A BAND OF 500 MB VORTICITY ROTATING
THROUGH. WILL LEAVE A SLIGHT CHANCE OF SHOWERS THROUGH THE NIGHT
ACROSS THE AREA TO ACCOUNT FOR ANY LINGERING ACTIVITY.
MAIN IMPACT OVERNIGHT WILL BE THE DEVELOPMENT OF FOG/STRATUS ACROSS
THE AREA. AS THE SFC RIDGE DRIFTS E...SUBSIDENCE OVER THE PENINSULA
WILL INCREASE...TRAPPING THE ABUNDANT LOW LVL MOISTURE BELOW IT
OVERNIGHT. EARLIER EXTENSIVE BLANKET OF STRATUS TO OUR NW HAS
DIMINISHED SOMEWHAT...BUT STILL EXPECT LOCAL DEVELOPMENT AS WELL AS
SOME ADVECTION INTO THE AREA. 15KT BOUNDARY LAYER WINDS WILL LIMIT
FOG COVERAGE TO PATCHY...WITH LOW STRATUS BEING THE MAIN CONCERN.
WITH LESS STRATUS CURRENTLY IN PLACE THAN EXPECTED RIGHT NOW...TEMPS
ARE DROPPING A LITTLE QUICKER...BUT AS WINDS WONT COME AROUND TO THE
N AND NW UNTIL LATER TONIGHT AS THE SFC LOW DEVELOPS AND PULLS
NE...WONT MAKE ANY CHANGES FROM EARLIER NUMBERS. LOWS IN THE LOW 40S
ACROSS THE FAR NORTH...AROUND 50 ALONG THE I-4 CORRIDOR...AND
MID-UPPER 50S ALONG THE TREASURE COAST.
&&
.AVIATION...
TRICKY AVIATION FORECAST AS SITES CONTINUE TO COME IN AND OUT OF IFR
AND MVFR STRATUS DECKS. OVERALL...EXPECT PREVAILING MVFR CONDITIONS
TO DEVELOP FOR MOST OF THE NIGHT WITH IFR/LIFR CIGS POSSIBLE OVER
METRO ORLANDO AND POINTS NORTH AND WEST. FURTHER SOUTH...IFR CIGS A
LITTLE LESS CERTAIN BUT SATURATED AIRMASS ARGUES FOR THEIR
DEVELOPMENT. PATCHY MVFR VSBYS POSSIBLE IN FOG TOWARDS SUNRISE.
CONDITIONS BECOMING VFR AFTER 15Z-16Z WITH BREEZY NW WINDS
DEVELOPING INT HE AFTERNOON.
&&
.MARINE...
TONIGHT/SAT...COLD FRONT NEAR LAKE OKEECHOBEE AND THE NRN BAHAMAS
WILL DRIFT S OVERNIGHT AS A HIGH PRES RIDGE BUILDS E ACRS THE
GOMEX. LIGHT/MODERATE W/NW BREEZE WILL FRESHEN TOWARD DAYBREAK AS
A WEAK SFC LOW DVLPS N OF THE BAHAMAS...INCREASING TO 20-25KTS
AREAWIDE BY MIDDAY. SEAS BUILDING TO 4-6FT NEARSHORE...6-8FT
OFFSHORE BY LATE AFTN.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR INLAND VOLUSIA-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 8 AM SATURDAY TO 4 AM EST SUNDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 60 NM.
&&
MOSESHazardous weather outlook, Jan 21, 11:12 AM EST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1112 AM EST FRI JAN 21 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1112 AM EST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... A PRE FRONTAL BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL DROP SOUTH OF THE TREASURE COAST THIS AFTERNOON. THE MAIN HAZARD WILL BE OCCASIONAL LIGHTNING STRIKES AND LOCAL HEAVY DOWNPOURS ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS MOVING OFFSHORE SOUTH OF FORT PIERCE INLET COULD PRODUCE GUSTS AROUND 30 KNOTS THROUGH THIS AFTERNOON. ...WIND AND SEA IMPACT... WINDS WILL SHIFT TO THE NORTH AND INCREASE BEHIND A FRONTAL BOUNDARY...MAINLY FROM CAPE CANAVERAL NORTHWARD THIS AFTERNOON... THEN ACROSS THE REMAINDER OF THE WATERS THIS EVENING. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BOATING CONDITIONS WILL FURTHER DETERIORATE ON SATURDAY AS NORTHWEST TO NORTH WINDS INCREASE DUE TO LOW PRESSURE DEVELOPING NORTH OF THE BAHAMAS. THERE WILL BE AN INCREASED FIRE WEATHER CONCERN THIS WEEKEND WITH A DRIER AIR MASS MOVING IN BEHIND THE FRONT. ANOTHER LOW PRESSURE SYSTEM DEVELOPING IN THE GULF OF MEXICO EARLY NEXT WEEK WILL BRING A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 5:14 AM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 23 hr |
| Jan 22, 5:14 AM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 13 hr |
Nearby
Freeze Warnings in Florida, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.